Arkansas, 2006

Flash Flood in Arkansas, July 27, 2006

July 27, 2006 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 2:06 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 2:06 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT THU JUL 27 2006

.DISCUSSION...
MAIN AREA OF RAIN OVER SW AR/SE OK IN ASSOCIATION WITH UPPER LOW
HAS BEEN LIFTING TO THE NORTHEAST THIS AFTN. ANOTHER AREA OF
CONVECTION THAT FIRED ACROSS DEEP EAST TEXAS...SOUTH OF I20 HAS
BEEN RAPIDLY MOVING NORTHEAST TOWARD TXK DURING THE AFTN. THIS
AREA OF RAINFALL HAS BROUGHT AN ADDITIONAL .5 TO 1 INCH OF RAIN.
WIDESPREAD CLOUD COVER AND RAIN HAS KEPT TEMPS MAINLY IN THE UPPER
70S/LOWER 80S EXCEPT FOR THE FAR SOUTHERN ZONES WHERE READINGS
HAVE REACHED THE MID/UPPER 80S.

EXPECT THE RAINFALL TO COME TO AN END LATER THIS EVENING AS THE
UPPER LOW PULLS AWAY AND LOSS OF DAYTIME HEATING. THE UPPER TROF
OVER THE MID SECTION OF THE COUNTRY WILL LIFT OUT AFTER FRIDAY
WITH AN UPPER RIDGE BUILDING OVER THE SOUTHERN PLAINS THIS WEEKEND.
THIS WILL DRY THE AREA OUT WITH LIMITED RAIN CHANCES FOR THE LATER
PART OF THE WEEKEND INTO EARLY NEXT WEEK. EXPECT TEMPS TO BE WELL
INTO THE 90S AGAIN.

THE GFS SEEMS TO BE THE OUTLIER IN BREAKING DOWN THE UPPER RIDGE BY
MIDWEEK AND ALLOWING A SURFACE FRONT TO SINK SOUTH TOWARD THE
ARKLATEX. THE OTHER MEDIUM RANGE MODELS KEEP THE RIDGE MORE INTACT
AND THE SURFACE WELL NORTH OF THE AREA. WILL TREND TOWARD HOT
TEMPERATURES AND LOW CHANCE POPS IN THE AFTN TIME FRAME EACH DAY
IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  75  94 /  30  30  20  30
MLU  74  91  74  94 /  30  30  30  30
DEQ  71  89  73  93 /  50  50  30  30
TXK  73  91  74  94 /  30  30  30  30
ELD  73  90  74  93 /  50  50  30  30
TYR  75  94  74  94 /  30  30  20  30
GGG  74  93  74  94 /  30  30  20  30
LFK  75  93  74  94 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/02
Hazardous weather outlook, Jul 27, 10:54 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT THU JUL 27 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1154 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE ACROSS SOUTHWEST ARKANSAS...MAINLY BETWEEN TEXARKANA AND
EL DORADO THIS AFTERNOON. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO
THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES.
THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND
POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE
FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID
ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN
CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA
...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH
LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START
TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY
ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO
LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO
THUNDERSTORMS...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD
DURING HEAVY RAINFALL THIS AFTERNOON.

02

In the hours before

Local storm report, Jul 27, 12:01 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      1 W TEXARKANA           33.45N 94.03W
07/27/2006                   BOWIE              TX   LAW ENFORCEMENT

            STREETS FLOODED AND IN THE PROCESS OF BEING CLOSED ON THE
            TEXAS SIDE OF TEXARKANA NEAR POTOMAC AND 40TH STREET

&&

15

The radar

The Western Arkansas radar (KSRX), 138 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Howard

When
July 27, 4:53 PM CST to 10:00 PM CST
Where
Howard County, Nashville
Property damage
$250,000
Reported by
LAW ENFORCEMENT
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Numerous roads were underwater and impassable. Water entered several homes on the east side of town. Numerous cars were stalled out in the high water as well. Local law enforcement measured nearly 9 inches of rain since the rain began earlier that morning.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511899.